Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Effexor Withdrawls
kysonjensen posted:
Ive been taking Effexor 300mg a day for over a year now, and suddenly my doctor wont prescribe anymore refills. Ive been suffering for 4 days without the pills, and its been horrible. Vivid hallucinations, horrible vertigo, extreme nausea, uncontrollable mood swings. I cant take it! honestly the worst drug ever created. Ive gotten over the worst of the symptoms, but still need help to overcome the nausea. any ideas? Ive taken omega 3 supplements, as i've heard they help with the vertigo, and have drunk plenty of tea and liquids.
uberconcerned responded:
nausea symptoms can be terrible. Ginger is a natural fix. Im sure its pretty extreme so that might not be all you need. It comes in pill form, candied ginger, fresh or dried. also you can try emotrol. its made for pregnant women and works so well. you can find it in your local pharmacy.
hope that helps
Betty Ford Center
Harry L Haroutunian, MD responded:
There is a well-known and documented phenomenon called the "effects of withdrawal" syndrome. It has been written about extensively on the internet.

It would seem you are in the midst of such a phenomena, and all the symptoms that you describe may be simply based on your sudden discontinuation of medication. Things will get better, and adjunct medications as support may be needed. For example, something to help you sleep or assist with your nausea.

We want to stay away from any addictive medications during this. Perhaps the best thing you could do is restart the Effexor under the guidance of an appropriate physician who is sensitive to your problem and would start you perhaps at 150mg and very slowly decrease you 25mg at a time, over the next six or eight weeks.

Good luck.

Featuring Experts from Betty Ford Center

Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

Helpful Tips

SCIENCE OF ADDICTION While contemplating the objects of the senses, a person develops attachment for them. >STEP I: AVOID THE THOUGHT ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.